Alert archive / Ohio / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 102, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 11, 2009, 6:14 PM EDT for Marion County, Wyandot County, Ohio. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2009, 6:14 PM EDT (22:14 UTC)
- Expired
- Aug 11, 2009, 7:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Marion County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 139 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 6:50 PM EDT | TSTM WND DMG | 3 N Prospect, OH | ONE TREE WAS REPORTED DOWN BY THUNDERSTORM WINDS. |
| Aug 11, 6:50 PM EDT | TSTM WND DMG | La Rue, OH | POWER POLES AND WIRES WERE REPORTED DOWN IN MULTIPLE LOCATIONS ACROSS THE SOUTHWEST AND WESTERN PORTIONS OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 265 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 112214
SVRCLE
OHC101-175-112315-
/O.NEW.KCLE.SV.W.0102.090811T2214Z-090811T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
614 PM EDT TUE AUG 11 2009
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN NORTH CENTRAL OHIO
SOUTHERN WYANDOT COUNTY IN NORTHWEST OHIO
* UNTIL 715 PM EDT
* AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF KIRBY...OR 7
MILES NORTH OF KENTON...AND WAS MOVING EAST AT 20 MPH. PENNY SIZE
HAIL CAN BE EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
KIRBY...
MARSEILLES...
LA RUE...
MORRAL...
MARION...
GREEN CAMP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4086 8311 4070 8312 4070 8286 4065 8286
4064 8295 4049 8296 4048 8301 4043 8303
4044 8325 4050 8326 4050 8341 4068 8343
4071 8351 4086 8351
TIME...MOT...LOC 2214Z 286DEG 17KT 4074 8355
$$
KING3 follow-up statements
000
WWUS51 KCLE 112237
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
637 PM EDT TUE AUG 11 2009
OHC101-175-112315-
/O.CON.KCLE.SV.W.0102.000000T0000Z-090811T2315Z/
WYANDOT OH-MARION OH-
637 PM EDT TUE AUG 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR MARION AND SOUTHERN WYANDOT COUNTIES...
AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF UPPER
SANDUSKY...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...LA
RUE...MORRAL...NEW BLOOMINGTON...MARION...GREEN CAMP...WALDO AND
CALEDONIA.
LAT...LON 4044 8324 4050 8326 4050 8341 4068 8342
4070 8349 4080 8347 4085 8317 4070 8312
4070 8286 4065 8286 4065 8296 4049 8297
4049 8301 4043 8303
TIME...MOT...LOC 2237Z 308DEG 20KT 4071 8332
$$
WILLARD000
WWUS51 KCLE 112259
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
659 PM EDT TUE AUG 11 2009
OHC101-175-112315-
/O.CON.KCLE.SV.W.0102.000000T0000Z-090811T2315Z/
WYANDOT OH-MARION OH-
659 PM EDT TUE AUG 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR MARION AND SOUTHEASTERN WYANDOT COUNTIES...
AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARION...MOVING
SOUTHEAST AT 25 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
MARION...GREEN CAMP...WALDO...CALEDONIA AND PROSPECT.
LAT...LON 4044 8322 4044 8324 4050 8326 4050 8341
4068 8342 4085 8317 4070 8312 4070 8286
4065 8286 4065 8296 4049 8298 4049 8301
4043 8303
TIME...MOT...LOC 2259Z 309DEG 21KT 4062 8318
$$
WILLARD000
WWUS51 KCLE 112319
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
719 PM EDT TUE AUG 11 2009
OHC101-175-112329-
/O.EXP.KCLE.SV.W.0102.000000T0000Z-090811T2315Z/
WYANDOT OH-MARION OH-
719 PM EDT TUE AUG 11 2009
...THE SEVERE THUNDERSTORM WARNING FOR MARION AND SOUTHEASTERN
WYANDOT COUNTIES EXPIRED AT 715 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4044 8322 4044 8324 4050 8326 4050 8341
4068 8342 4085 8317 4070 8312 4070 8286
4065 8286 4065 8296 4049 8298 4049 8301
4043 8303
TIME...MOT...LOC 2259Z 309DEG 21KT 4062 8318
$$
WILLARDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:17 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 11, 3:17 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 317 PM EDT TUE AUG 11 2009 .SYNOPSIS... COLD FRONT ACROSS LAKE ERIE...WILL PUSH SOUTH TO THE OHIO RIVER TONIGHT. HIGH PRESSURE WILL MOVE OVER THE AREA WEDNESDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... LEADING EDGE OF THE COLD FRONT JUST SOUTH OF TOLEDO FOCUS OF CONVECTIVE ACTIVITY THIS EVENING. CAPES ACROSS THE AREA BETWEEN 1000 AND 1500 J/KG WITH LIS OF -3 TO -5. SECONDARY AREA OF TSRA DEVELOPMENT NEAR THE 850MB FRONT NOW ACROSS SOUTHEAST LOWER MICHIGAN. TSRA MOVING ONTO LAKE ERIE HAVING A HARD TIME HOLDING TOGETHER. SO FORECAST QUESTION IS HOW FAR EAST TO TAKE THE POPS THIS EVENING. FOR MY FORECAST WENT LIKELY POPS THIS EVENING WEST OF A CLE TO CAK LINE. TSRA SHOULD BEGIN WEAKING AFTER SUNSET...AND BE SOUTH OF THE AREA BY MIDNIGHT. EXPECT FRONT TO BE SOUTH OF THE AREA LATE THIS EVENING TAKING ALL THE TSRA WITH IT. MODELS HAVE THE FRONT NEAR THE OHIO RIVER BY DAYBREAK...BUT THAT MIGHT BE A TAD FAST CONSIDERING THE PREVIOUS MODEL RUNS PAST 2 DAYS HAVE BEEN TOO FAST WITH THE FRONT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/... MODELS IN GOOD AGREEMENT MOVING LARGE AREA OF HIGH PRESSURE OVER THE LOWER GREAT LAKES/OHIO VALLEY ON WEDNESDAY. THIS WILL PRODUCE DRY AND MORE SEASONABLE CONDITIONS THROUGH THE END OF THE WORK WEEK. HIGH SHIFTS EAST ON FRIDAY ALLOWING FOR A GRADUAL WARM UP. && .LONG TERM.../SATURDAY THROUGH TUESDAY/ HIGH PRESSURE WILL SLIDE EAST TO THE ATLANTIC COAST ALLOWING A WEAK AREA OF LOW PRESSURE TO MOVE ALONG ITS WESTERN PERIPHERY. STILL SOME UNCERTAINTY AS TO HOW FAR NORTHWEST THE BETTER CHANCES WILL MOVE. FOR NOW WILL ONLY GO WITH SLIGHT CHANCES. STILL LOOKS LIKE ABOVE AVERAGE TEMPERATURES INTO EARLY NEXT WEEK. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... CONVECTION CONTINUES TO DEVELOP ALONG SEVERAL BOUNDARIES ACROSS THE REGION. MOST CONCERN WILL BE WITH THE THUNDERSTORMS LOCATED OVER NW OHIO AHEAD OF A COLD FRONT THAT IS SLOWLY MOVING SOUTHWARD. WINDS WILL VARY IN THE CONVECTION BUT WILL GRADUALLY BECOME NORTH IN THE WAKE OF THE FRONT/CONVECTION. WILL THEN HAVE TO WATCH FOR FOG...ESPECIALLY WHERE RAIN OCCURS. WILL SEE SOME IFR/MVFR CONDITIONS WITH THE FOG IN THE MORNING. .OUTLOOK...MAINLY VFR...EXCEPT SOME LOCAL MVFR BR IN THE AM. && .MARINE... COLD FRONT/WEAK TROUGHS WILL CLEAR THE LAKE BY THIS EVENING TAKING WITH THEM THE SCATTERED SHOWERS AND THUNDERSTORMS. LIGHT NORTHERLY FLOW WILL CONTINUE FOR SEVERAL DAYS AS HIGH PRESSURE SLOWLY MOVES ACROSS THE GREAT LAKES. WINDS WILL COME AROUND TO THE SOUTHEAST AND TO THE SOUTHWEST OVER THE WEEKEND. NO SIGNIFICANT WEATHER FOR MARINERS THE REST OF THE WEEK. FLOW LOOKS TO REMAIN LIGHT ENOUGH THAT SMALL CRAFT ADVISORIES WILL LIKELY NOT BE NEEDED. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...DJB NEAR TERM...DJB SHORT TERM...DJB LONG TERM...MULLEN AVIATION...MULLEN MARINE...OUDEMAN
Hazardous weather outlook, Aug 11, 4:11 AM EDT, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 411 AM EDT TUE AUG 11 2009 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-120815- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 411 AM EDT TUE AUG 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL MOVE EAST ACROSS THE REGION AND CAUSE THUNDERSTORMS TO DEVELOP. THERE IS THE POSSIBILITY THAT SOME OF THE THUNDERSTORMS THAT DEVELOP THIS AFTERNOON WILL BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LOMBARDY
In the hours before
Local storm report, Aug 11, 6:04 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
604 PM EDT TUE AUG 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL UNIONTOWN 40.97N 81.40W
08/11/2009 E0.75 INCH STARK OH PUBLIC
&&
LEINSThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 10:02 PM EDT | Areal Flood Warning | CLE | Ashland, Wayne | 6 hr |
| Aug 11, 6:15 AM EDT | Special Marine Warning | CLE | 60 min | |
| Aug 11, 2:09 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 51 min |
| Aug 11, 3:27 PM EDT | Areal Flood Advisory | CLE | Mahoning | 3 hr |
| Aug 11, 5:42 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Summit | 63 min |
| Aug 11, 7:05 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 22 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.